Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Testosterone injections suggested - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   I have been on hydrocodone for about 6 or 7 months(10mgs)actually for thebetter part of the last 3 years but not every month. Can this cause low test or low "free test"?
Doctor :   HI,
User :   hello
User :   Are you there?
Doctor :   yes, do you mean testosterone values ?
User :   yes
Doctor :   yes , there are chances where the drug can reduce the testosterone levels
Doctor :   the inhibition is art the central level
User :   Is there a normal amout of time you would have to be on this medicine to effect hormones
Doctor :   This is known as "central hypogonadism"
Doctor :   in some even a short course for less than a month too will affect the levels of the hormone
Doctor :   in long term use about 80 % cases do record low testosterone levels
User :   would low libido (nonexistant) be one symptom?
User :   And loss of muscle tone!
Doctor :   yes,
Doctor :   yes, muscle tone too , also in some it can lead to anemia ( blood lessness )
User :   Would stopping the medicine immediately be more harmful
Doctor :   stopping helpful , but on a tapered manner
User :   You mean to lower the dosage gradually?
Doctor :   and also there may be need of testosterone injections depending on the levels
Doctor :   yes, gradual dose lowering
User :   Ok, that is all i have, Thank you
Doctor :   you are welcome
Doctor :   Thanks for consulting me
Doctor :   kindly provide your feedback
Doctor :   Bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor